1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Sudden rise

Discussion in 'Type 1 Diabetes' started by amberzak, Jul 26, 2014.

  1. amberzak

    amberzak Type 1 · Well-Known Member

    Messages:
    198
    Likes Received:
    30
    Trophy Points:
    68
    My sugars have been under control all day. In fact, they've sometimes gone a little low (in the 4s). I was really proud of myself, thinking I might actually have a near perfect day. I haven't had a reading higher than 7.4, nor a reading lower than 3.9. I felt a bit ill at dinner ( the 3.9 reading) so ate and injected after. Tested an hour after dinner, still 4.1. An hour later, 5.2. An hour later and it's 16. I retested, 15.8. Did a control on the tester and it's all okay.

    I feel very ill, and don't know what caused the sudden rise in the sugars.
     
  2. jack412

    jack412 Type 2 · Expert

    Messages:
    5,619
    Likes Received:
    6,785
    Trophy Points:
    178
  3. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,616
    Trophy Points:
    278
    Perhaps your bg was still falling when you had the 3.9 reading and your liver naturally corrected the hypo, this would explain the the higher bg reading 2 hours postprandial.

    Personally I would have had a couple of Jelly Babies then had my dinner and injected afterwards, this is particularly so if you still had some active insulin on board from a previous injection.
     
  4. amberzak

    amberzak Type 1 · Well-Known Member

    Messages:
    198
    Likes Received:
    30
    Trophy Points:
    68
    Thanks guys. Noble head, that makes sense. I had been fighting lows all day (with the heat).

    Unfortunately I don't yet have any ketone stripes. Never been given any. It's something I will be talking to my nurse with
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook